Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

MRI showed abnormal narrowing of the elementary canal. What treatment is required?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
If u had a dignosis from an MRI that u had an abnormal narrowing of the elementary canal what would your diagnosis be and what should happen next.
Posted Wed, 8 Aug 2012 in X-ray, Lab tests and Scans
Answered by Dr. Shanthi.E 2 hours later

I presume your query is about abnormal narrowing of the Alimentary canal instead of elementary canal. Hence, I answer accordingly. If my presumption is wrong, please let me know so that I can correct during my reply.

The few possibilities of a narrowed alimentary canal on MRI are as follows:

1. Intestinal obstruction, which may be acute or sub-acute. This presents within hours to days.

2. Chronic intestinal obstruction is another cause. This needs further evaluation.

3. The most common other cause is an intestinal stricture formation. The cause for this is many. The stricture in the upper intestine may be formed due to chronic non-healing ulcers, erosive gastritis, and chronic duodenal ulcers. Strictures in lower intestines commonly occur due to a tumor growth occluding the lumen, intestinal worms etc.

I would be able to suggest you more specifically, if you can upload the MRI report. You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.

The MRI finding has to be clinically co-related to come to a conclusion.

Also, please let me know your age, gender and a brief medical history.

Awaiting your response.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor